Alert archive / Louisiana / Small Craft Advisories in 2016
Small Craft Advisory 22, NWS Lake Charles, LA
NWS Lake Charles, LA issued this small craft advisory at Mar 22, 2016, 2:45 PM CDT. It took effect at Mar 22, 2016, 3:00 PM CDT. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Mar 22, 2016, 2:45 PM CDT (19:45 UTC)
- In effect from
- Mar 22, 2016, 3:00 PM CDT
- Expired
- Mar 23, 2016, 1:00 PM CDT
- In force
- 22 hr
- Issued by
- NWS Lake Charles, LA
The text
As transmitted.
901 WHUS74 KLCH 221945 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 245 PM CDT TUE MAR 22 2016 ...STRONG SOUTH WINDS TO DEVELOP TONIGHT... .A TIGHTENING PRESSURE GRADIENT BETWEEN A HIGH OVER THE SOUTHEAST U.S. COAST AND A LOW OVER THE EASTERN ROCKIES...WILL PRODUCE STRONG SOUTH WINDS TONIGHT OVER THE COASTAL WATERS. ELEVATED SOUTH WINDS ARE EXPECTED TO CONTINUE INTO EARLY WEDNESDAY. GMZ450-452-455-470-472-475-230500- /O.NEW.KLCH.SC.Y.0022.160322T2000Z-160323T1400Z/ COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 245 PM CDT TUE MAR 22 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CDT WEDNESDAY. * WINDS...SOUTH 20 TO 25 KNOTS WITH HIGHER GUSTS. * WAVES/SEAS...2 TO 4 FEET NEAR SHORE AND 4 TO 7 FEET OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ RUA
3 follow-up statements
204 WHUS74 KLCH 230309 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 1009 PM CDT TUE MAR 22 2016 ...STRONG SOUTH WINDS TO DEVELOP TONIGHT... .A TIGHTENING PRESSURE GRADIENT BETWEEN A HIGH OVER THE SOUTHEAST U.S. COAST AND A LOW OVER THE EASTERN ROCKIES...WILL PRODUCE STRONG SOUTH WINDS TONIGHT OVER THE COASTAL WATERS. ELEVATED SOUTH WINDS ARE EXPECTED TO CONTINUE INTO EARLY WEDNESDAY. GMZ450-452-455-470-472-475-231400- /O.CON.KLCH.SC.Y.0022.000000T0000Z-160323T1400Z/ COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 1009 PM CDT TUE MAR 22 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT WEDNESDAY... * WINDS...SOUTH 20 TO 25 KNOTS WITH HIGHER GUSTS. * WAVES/SEAS...2 TO 4 FEET NEAR SHORE AND 4 TO 7 FEET OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ K.KUYPER
342 WHUS74 KLCH 230918 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 418 AM CDT WED MAR 23 2016 ...WINDS AND WAVES WILL DIMINISH TODAY... .A LARGE SOUTHEAST FETCH WILL MAINTAIN HIGHER WAVES OVER THE OFFSHORE WATERS THIS MORNING. OTHERWISE...WINDS AND WAVES WILL CONTINUE TO DIMINISH THROUGH THE DAY AS AREA OF STRONGEST WINDS SHIFTS TO SOUTH TEXAS AND FAR WESTERN GULF. GMZ470-472-231530- /O.EXT.KLCH.SC.Y.0022.000000T0000Z-160323T1800Z/ WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- 418 AM CDT WED MAR 23 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * WINDS...SOUTH NEAR 20 KNOTS WITH HIGHER GUSTS. * WAVES/SEAS...2 TO 4 FEET NEAR SHORE AND 4 TO 7 FEET OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ450-452-455-475-231400- /O.CON.KLCH.SC.Y.0022.000000T0000Z-160323T1400Z/ COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 418 AM CDT WED MAR 23 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * WINDS...SOUTH NEAR 20 KNOTS WITH HIGHER GUSTS. * WAVES/SEAS...2 TO 4 FEET NEAR SHORE AND 4 TO 7 FEET OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
880 WHUS74 KLCH 231502 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 1002 AM CDT WED MAR 23 2016 ...WINDS AND WAVES WILL DIMINISH TODAY... .A LARGE SOUTHEAST FETCH WILL MAINTAIN HIGHER WAVES OVER THE OFFSHORE WATERS THIS MORNING. OTHERWISE...WINDS AND WAVES WILL CONTINUE TO DIMINISH THROUGH THE DAY AS AREA OF STRONGEST WINDS SHIFTS TO SOUTH TEXAS AND FAR WESTERN GULF. GMZ470-472-231800- /O.CON.KLCH.SC.Y.0022.000000T0000Z-160323T1800Z/ WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- 1002 AM CDT WED MAR 23 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * WINDS...SOUTH NEAR 20 KNOTS WITH HIGHER GUSTS. * WAVES/SEAS...2 TO 4 FEET NEAR SHORE AND 4 TO 7 FEET OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at Mar 22, 12:09 PM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, Mar 22, 12:09 PM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1209 PM CDT TUE MAR 22 2016
.AVIATION...SCATTERED TO BROKEN STRATOCU WITHIN VFR CAN BE
EXPECTED TODAY. WINDS WILL REMAIN SOUTHERLY AND GUSTY BETWEEN
HIGH PRESSURE RIDGING ACROSS THE SOUTHEAST CONUS...AND LOW
PRESSURE DEEPENING OVER THE PLAINS. WINDS WILL DIMINISH THIS
EVENING...WHILE STRATOCU WILL SLIP DOWN TO WITHIN MVFR.
&&
.PREV DISCUSSION... /ISSUED 957 AM CDT TUE MAR 22 2016/
UPDATE...
NO SIGNIFICANT CHANGES TO THE GRIDS AT THIS TIME. SOUTHERLY WINDS
WILL BE BREEZY TODAY AS LOW FORMS EAST OF THE ROCKIES. THE
SOUTHERLY WINDS WILL HELP BRING IN LOW LEVEL MOISTURE AND
SCATTERED TO BROKEN CLOUDS UNDER THE CAP.
RUA
PREV DISCUSSION... /ISSUED 658 AM CDT TUE MAR 22 2016/
DISCUSSION...
FOR 12Z TAF ISSUANCE.
AVIATION...
SATELLITE IMAGERY/SFC OBS INDICATE STRATOCU BEGINNING TO MOVE IN
FROM THE GULF...PRIMARILY ACROSS THE SWRN SITES ATTM...AND EXPECT
THIS TO TREND TO CONTINUE ACROSS THE REMAINDER OF THE AREA WITH
SRLY FLOW IN PLACE. SPEAKING OF WHICH A TIGHTENING GRADIENT IS
PROGGED AS HIGH PRESSURE MOVES FARTHER EAST AND IS REPLACED BY LOW
PRESSURE OVER THE PLAINS...AND WIND SPEEDS EXCEEDING 10 KNOTS IS
EXPECTED THROUGH THE AFTERNOON AT ALL SITES. WITH LOW-LEVEL
MOISTURE CONTINUING TO INCREASE EXPECT MVFR CEILINGS TO DEVELOP
AFTER SUNSET...LINGERING THROUGH TONIGHT.
25
PREV DISCUSSION... /ISSUED 317 AM CDT TUE MAR 22 2016/
DISCUSSION...HIGH PRESSURE HAS SHIFTED EAST OF THE AREA OVER THE
PAST SEVERAL HOURS AND IS NOW LOCATED OVER THE NORTH CENTRAL GULF
SOUTH OF THE MISSISSIPPI DELTA. WITH THE RIDGE CENTERED EAST OF
THE AREA WINDS HAVE BECOME SOUTHERLY ALBEIT VERY LIGHT. THIS HAS
ALLOWED TEMPERATURES TO REMAIN SEVERAL DEGREES HIGHER THAN 24 HRS
AGO AND WILL SERVE TO INCREASE TEMPS AND MOISTURE THROUGH THE
NEXT FEW DAYS.
AN UPPER DISTURBANCE OVER THE WESTERN STATES WILL CONTINUE MOVING
EAST TODAY AND WEDNESDAY. LOW PRESSURE WILL DEVELOP IN THE CENTRAL
PLAINS AHEAD OF THE DISTURBANCE AND SERVE TO TIGHTEN THE PRESSURE
GRADIENT LOCALLY INCREASING THE SOUTH FLOW. THIS WILL HELP TO INCREASE
MOISTURE AND TEMPS AHEAD OF THE NEXT FRONT THAT WILL ARRIVE LATE
WED INTO THU. WHILE THE BEST DYNAMICS LOOK TO REMAIN NORTH OF THE
REGION A FEW STORMS MAY BECOME STRONG. INSTABILITY LOOKS MODEST
AT BEST AS DOES THE LLJ, HOWEVER WITH A FAVORABLE JET POSITION AND
PWATS RUNNING 1.25 TO 1.5 SCATTERED TO NUMEROUS STORMS CAN BE
EXPECTED.
BEHIND THE FRONT COOLER TEMPS WILL RETURN WITH TEMPS RUNNING
SLIGHTLY BELOW CLIMO AVERAGES. DRY WX WILL PERSIST THROUGH
FRIDAY, HOWEVER ANOTHER COLD FRONT CAN BE EXPECTED DURING THE
WEEKEND THAT WILL PRODUCE ANOTHER CHANCE FOR RAIN AND
THUNDERSTORMS.
MARINE...THE GRADIENT WILL TIGHTEN TODAY AS HIGH PRESSURE MOVES
AWAY TO THE EAST AND LOW PRESSURE DEVELOPS OVER THE PLAINS. A
SMALL CRAFT ADVISORY WILL BE NEEDED TONIGHT FOR PORTIONS OF THE
COASTAL WATERS. WINDS WILL REMAIN ELEVATED INTO WEDNESDAY AHEAD OF
A COLD FRONT. THE FRONT WILL MOVE THROUGH THURSDAY WITH MODERATE
TO STRONG NORTH WINDS BEHIND THE BOUNDARY AS HIGH PRESSURE BUILDS
IN.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 71 56 75 61 / 0 0 10 60
LCH 71 61 78 66 / 0 10 10 40
LFT 70 61 76 66 / 0 10 10 30
BPT 73 62 79 64 / 0 0 10 50
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT EXERCISE CAUTION UNTIL 7 PM CDT THIS EVENING FOR
GMZ450-452-470-472.
&&
AVIATION...23Hazardous weather outlook, Mar 22, 3:27 AM CDT, 11 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 327 AM CDT TUE MAR 22 2016 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 231100- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 327 AM CDT TUE MAR 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA...EAST CENTRAL TEXAS AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A COLD FRONT WILL MOVE ACROSS THE REGION LATE WEDNESDAY INTO THURSDAY. SCATTERED TO NUMEROUS THUNDERSTORMS CAN BE EXPECTED. AN ISOLATED STRONG TO PERHAPS SEVERE THUNDERSTORM CAN NOT BE RULED OUT AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ430-432-435-450-452-455-470-472-475-231100- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 327 AM CDT TUE MAR 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT WINDS WILL INCREASE INTO THE 15 TO 20 KNOT RANGE THIS AFTERNOON BEYOND 10 NAUTICAL MILES FROM SHORE AND WEST OF INTRACOASTAL CITY. WINDS MAY INCREASE TO AROUND 20 KNOTS TONIGHT OVER PORTIONS OF THE COASTAL WATERS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MODERATE TO STRONG WINDS WILL CONTINUE INTO WEDNESDAY AS LOW PRESSURE MOVES ACROSS THE PLAINS. A COLD FRONT WILL MOVE THROUGH THE REGION THURSDAY WITH MODERATE TO STRONG NORTH WINDS BEHIND THE BOUNDARY. SCATTERED TO NUMEROUS THUNDERSTORMS CAN ALSO BE EXPECTED AS THE FRONT MOVES THROUGH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Small Craft Advisories in Louisiana, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.